Alert archive / Colorado / Flash Flood Warnings in 2001

Flash Flood Warning 3, NWS Grand Junction, CO

July 10, 2001Rio Blanco County, Colorado

NWS Grand Junction, CO issued this flash flood warning at Jul 10, 2001, 7:40 PM MDT for Rio Blanco County, Colorado. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 10, 2001, 7:40 PM MDT (01:40 UTC)
Expired
Jul 10, 2001, 9:45 PM MDT
In force
2 hr
Issued by
NWS Grand Junction, CO
Area
Whole counties

County Rio Blanco County, CO

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 1.7 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2001-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 483 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2001-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
483 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
2020 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KGJT 110143
FFWGJT

COC103-110345-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
740 PM MDT TUE JUL 10 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN RIO BLANCO COUNTY IN NORTHWEST COLORADO
  
* UNTIL 945 PM MDT

* AT 740 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED 
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER EASTERN RIO BLANCO 
  COUNTY...INCLUDING MEEKER.

* RIO BLANCO SHERIFF REPORTED STATE ROUTE 64...FROM MILE MARKER 55 
  TO 68 WEST OF MEEKER...IS CLOSED. 

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS
AND STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAINS COULD ALSO
TRIGGER ROCK AND MUDSLIDES IN STEEP TERRAIN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. 

TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY 
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.

DJN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 2:00 PM MDT, 5 hours 40 minutes earlier.

Area forecast discussion, Jul 10, 2:00 PM MDT, 5 hours 40 minutes before
WESTERN COLORADO & EASTERN UTAH AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
200 PM MDT TUE JUL 10 2001

MOIST TAP STILL IN PLACE WITH SHORT WAVE VISIBLE ON WATER VAPOR TO
AID IN AFTERNOON...EVENING ACTIVITY.  50+DEW POINTS AND OVER ONE INCH
PW COMBINE WITH ACTIVITY THE PAST FEW DAYS TO BRING SCT/NMRS
TSRA. STORMS WILL MOVE ABOUT 15 KTS. THE FOUR CORNERS AREA IS NOW IN
EXCESSS RAINFALL. COULD ALSO SEE ISOLATED HAIL POTENTIAL TO AN INCH
THIS AFTERNOON. SLIGHT BREAK IN MOISTURE POSSIBLE FOR THURSDAY BUT
NOT ENOUGH TO REMOVE COMPLETELY. CLOUDS TO HELP KEEP HIGH TEMPS NEAR
NORMAL OR SLIGHTLY BELOW NEXT COUPLE OF DAYS.  DJC

IN THE EXTENDED...MOISTURE PLUME THAT WILL BE OVER THE CWFA INTO
THURSDAY WILL BE SHUNTED WEST OF THE REGION FRIDAY/SATURDAY AS UPPER
RIDGE RETROGRADES TO THE FOUR CORNERS. LOOKS AS THOUGH MONSOONAL
MOISTURE WILL BE TRAPPED UNDER THE RIDGE FRIDAY AND SATURDAY...SO
HAVE ADDED LOW POPS TO SOME VALLEY ZONES AND BUMPED MOUNTAIN POPS.
ATMOSPHERE WILL DRY TOWARD LATTER HALF OF THE WEEKEND AS RIDGE
BECOMES FIRMLY ENTRENCHED OVER FOUR CORNERS. AFTER SLIGHT COOL
DOWN...TEMPERATURES WILL RETURN TO NORMAL FOR THE WEEKEND.  CNJ

.GJT...NONE.

In the hours before

Local storm report, Jul 10, 6:22 PM MDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION, CO
622 PM MDT TUE JUL 10 2001

TIME(MDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0516 PM    5SW GRAND JUNCTION        CO   1.00 INCH HAIL
07/10/01   MESA                           REPORTED BY NWS TRAINED
                                          SPOTTER

0525 PM    6SW GRAND JUNCTION        CO   .75 INCH HAIL
07/10/01   MESA                           REPORTED BY NWS TRAINED
                                          SPOTTER

0525 PM    5S GRAND JUNCTION         CO   .88 INCH HAIL
07/10/01   MESA                           REPORTED BY NWS TRAINED
     X                                     SPOTTER

DJN

The office that day

Everything else NWS Grand Junction, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 6:49 PM MDTFlash Flood WarningGJTMesa116 min

Nearby

Flash Flood Warnings in Colorado, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.